MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. RELOADS FOR LINEAR CUTTERS; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. RELOADS FOR LINEAR CUTTERS; STAPLE, IMPLANTABLE
Catalog Number 6R45B
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 6/3/2024.D4: batch # u5aw31.B3: only event month and day known.Year is unknown but assumed to be the year that the complaint was reported.Investigation summary: the product was returned to ethicon endo-surgery for evaluation.Visual inspection was conducted on the return reload.Visual analysis of the returned sample revealed that the 6r45b reload was received with the cartridge pan and body of the reload bent and damaged.Also, the spring cartridge, 3 double drivers and 1 single driver were loose inside a plastic bag.The damage to the reload is consistent with the device being clamped over a hard object.To mitigate the potential for staples getting into the reload and interfering with the knife path during device firing, prior to reloading the device, rinse the anvil and reload jaw in sterile solution and then wipe the anvil and reload jaw to clean any formed but unused staples from the device.Additionally, proper care should be taken when placing the device on the tissue to be stapled, to ensure that no hard obstruction such as a clip is included with the tissue inside the jaws.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number u5aw31, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during an unknown procedure that when the reload was opened it was noticed that it was broken.Another reload was opened to continue with the procedure.There were no adverse consequences for the patient.

Brand Name
RELOADS FOR LINEAR CUTTERS
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo
*  
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
*  
3035526892
MDR Report Key19449495
Report Number3005075853-2024-04029
Device Sequence Number14262869
Product Code GDW
UDI-Device Identifier10705036000846
UDI-Public10705036000846
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K070887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue Number6R45B
Device Lot NumberU40746
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/08/2024
Initial Report FDA Received Date06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown